[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.206.175.155. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1957

Drug Eruption from Rauwolfia Serpentina

AMA Arch Derm. 1957;75(3):439. doi:10.1001/archderm.1957.01550150127020
Abstract

Rauwolfia serpentina has been considered singularly free of side-reactions. Only a few insignificant symptoms, such as stuffy nose and drowsiness, and almost no skin manifestations, have been reported.

Time may be lost while waiting to accumulate a series of patients, or making a complete and carefully controlled study. A lengthy review of the literature may also delay a useful bit of information, I am therefore reporting, without embellishment, a drug reaction which I believe has not been mentioned in conjunction with Rauwolfia serpentina.

The patient in question received Rauwolfia in the form of reserpine (Serpasil) 0.25 mg. twice daily for one month, with considerable improvement in her temperament, if not in her psoriasis. The dose was then reduced to one tablet daily, and the patient continued on this dose for a period of six and a half months. Part of this time she was not under observation

First Page Preview View Large
First page PDF preview
First page PDF preview
×